MAUDE Adverse Event Report: ETHICON INC. MCRYL UD 27IN 6-0 S/A TF MP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL UD 27IN 6-0 S/A TF MP; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number Y432H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 06/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: the following information was requested, but unavailable: could you tell me if there was a prescription for steroids or antibiotics for the patient's recovery? if yes, please provide medication name, route and dose.Was there any medical or surgical intervention performed (product removed; re-operation; re-suturing; re-closure; drainage)? if so, please specify.What is the current status of the patient? attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: it was reported "a new package of suture was opened to suture the child, causing secondary injury to the patient." please clarify how the secondary injury was and how it occurred.Was there any problem with the second package of suture opened? to date it has been reported that the device will not be returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A review of the batch manufacturing records was conducted, and no related non-conformances were identified.
 
Event or Problem Description
It was reported that the patient underwent an unknown surgery on (b)(6) 2025 and suture was used.The child was admitted to the hospital due to "right eyebrow trauma".The skin tear was sutured with suture.Before suturing, the suture and the needle were connected intact.After one stitch, the suture was found to have fallen off, and only the needle passed through the wound.A new package of suture was opened to suture the child, causing secondary injury to the patient.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 8/18/2025 this report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device returned additional information: h6 a manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, the following was obtained: 1.It was reported "a new package of suture was opened to suture the child, causing secondary injury to the patient." please clarify how the secondary injury was and how it occurred.--the secondary injury was re-suturing.2.Was there any problem with the second package of suture opened? --no.

Brand Name
MCRYL UD 27IN 6-0 S/A TF MP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22531597
Report Number2210968-2025-08262
Device Sequence Number15436969
Product Code GAN
UDI-Device Identifier10705031059177
UDI-Public(01)10705031059177(17)290630(10)102G71
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K964072
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberY432H
Device Lot Number102G71
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2025
Supplement Date Received by Manufacturer07/22/2025
Initial Report FDA Received Date07/17/2025
Supplement Report FDA Received Date08/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown